Wyoming, 2012

Damaging Wind in Wyoming, June 15, 2012

June 15, 2012 · NWS CYS · 2 events in 2 counties and zones

Afternoon thunderstorms produced strong winds and a funnel cloud.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Afternoon thunderstorms produced strong winds and a funnel cloud.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 15, 11:01 AM MST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 15, 11:01 AM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 PM MDT FRI JUN 15 2012

.AVIATION...18Z TAF ISSUANCE...
VISIBLE SATELLITE AND RADAR IMAGERY SHOWS SHOWERS DEVELOPING OVER
THE LARAMIE RANGE AT THIS HOUR. THESE STORMS ARE EXPECTED TO MOVE
TO THE EAST OVER THE PLAINS THROUGH THE AFTERNOON AND EARLY
EVENING. INCLUDED TEMPO TSRA AT THE PANHANDLE SITES AS COVERAGE
SHOULD BE GREATER THERE WITH HIGHER INSTABILITY. SHOWERS AND TSTMS
SHOULD DISSIPATE BY AROUND 06Z IN THE PANHANDLE WITH THE LOSS OF
INSTABILITY. A WEAK COLD FRONT WILL MOVE OVER THE AREA LATE
TONIGHT WITH BREEZY NORTH-TO-NORTHWEST WINDS. PATCHY LOW CLOUDS
COULD DEVELOP OVER THE PLAINS EARLY SAT MORNING WITH AMPLE LOW
LEVEL MOISTURE BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 1052 AM MDT FRI JUN 15 2012/

DISCUSSION...
POTENTIAL EXISTS THIS AFTERNOON AND EVENING FOR WIDESPREAD
THUNDERSTORMS OVER THE CWA...ESPECIALLY OVER AND EAST OF THE
LARAMIE RANGE.  CUMULUS WERE STARTING TO BUILD AS OF 16Z OVER THE
SOUTHERN MOUNTAINS...BUT NO SHOWERS AND STORMS AT THAT TIME.
THE AIR MASS OVER THE EAST PART OF THE CWA IS MOIST AND UNSTABLE
ESPECIALLY NORTH OF A KEAN TO KSNY LINE.  ALREADY SURFACE BASED
LIFTED INDICES WERE AT -4C OVER EAST CENTRAL WYOMING AND THE
NORTHERN PANHANDLE AND MOISTURE CONVERGENCE WAS MOST FAVORABLE OVER
THAT AREA.  THE TRIGGER MAY BE A WEAK SHORTWAVE TROUGH MODELS PLACE
OVER THE EASTERN WYOMING BORDER AT 00Z.  THAT FEATURE IS DIFFICULT
TO DISCERN AT THIS TIME...BUT SATELLITE IMAGERY INDICATED INCREASING
CLOUDS OVER WESTERN AND CENTRAL WYOMING.  PERHAPS MORE IMPORTANTLY
WILL BE THE DIFFLUENT FLOW AT 300 MB OVER THE NORTH PART OF THE
CWA THIS AFTERNOON AND EVENING.  ALSO ACTING AS A TRIGGER WILL BE
A DEVELOPING SURFACE TROUGH OVER EASTERN WYOMING THIS AFTERNOON
AHEAD OF THE COLD FRONT.

GUSTY SOUTHWEST WINDS AS HIGH AS 50 MPH HAVE OCCURRED SO FAR THIS
MORNING FROM THE SOUTHERN LARAMIE RANGE TO KIBM.  SURFACE DEW
POINTS HAVE DROPPED OFF SOME BUT NOT CONSIDERABLY.  BELIEVE THAT
WINDS OVER THAT AREA WILL SHIFT BACK TO MORE SOUTHERLY FOR THE
AFTERNOON.  HOWEVER...THE SLIGHTLY DRIER AIR AND WEAKER SURFACE
CONVERGENCE MAY LIMIT STORM INTENSITY OVER THAT AREA THROUGH THE
EVENING.  STORM MOTION SHOULD BE ABOUT 15 KNOTS AND WITH THE
ABUNDANT AVAILABLE MOISTURE...SOME STORMS WILL LIKELY PRODUCE
HEAVY RAINFALL.  HAVE ADDED THAT TO THE RECENT FORECAST UPDATE AS
WELL AS KEPT THE MENTION OF LARGE HAIL AND DAMAGING WINDS NORTH OF A
KEAN TO KSNY LINE.  BEST 0-6 KM SHEAR WILL BE OVER THE NORTH PART
OF THE CWA THROUGH THE EVENING AND WILL AID IN STRONG STORM
DEVELOPMENT.

PREV DISCUSSION... /ISSUED 501 AM MDT FRI JUN 15 2012/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
GUIDANCE CONTINUES TO SHOW AN ACTIVE COUPLE OF DAYS ACROSS THE
FORECAST AREA. INCREASING SOUTHEAST SFC WINDS DUE TO A COMBINATION
OF SFC PRESSURE FALLS OVER WESTERN WYOMING AND OUTFLOW BOUNDARIES
MOVING UP FROM THE CONVECTION IN COLORADO ARE STEADILY INCREASING
DEW POINTS ACROSS THE THE EASTERN PLAINS AND INTO THE HIGH VALLEYS
OUT WEST. A FEW WEAK SHOWER RETURNS ON RADAR ARE MOVING EAST ACROSS
SOUTHERN PORTIONS OF THE FORECAST AREA EARLY THIS MORNING...AND A
NUMBER OF ADDITIONAL BOUNDARIES EVIDENT ON RADAR ARE MOVING UP
FROM THE SOUTH AND COULD PRODUCE ADDITIONAL WEAK SHOWERS THIS
MORNING MAINLY ACROSS THE EASTERN PLAINS. IN GENERAL...DEW POINT
DEPRESSIONS ARE TOO HIGH TO PRODUCE FOG ACROSS MUCH OF THE AREA
THIS MORNING...HOWEVER A FEW SPOTS ALONG AND EAST OF THE SOUTHERN
LARAMIE RANGE STILL HAVE POTENTIAL FOR PATCHY FOG WITH THE AID OF
STRONGER UPSLOPE COMPONENT.

TODAY STILL LOOKS ON PAR FOR SEVERE WEATHER TO AFFECT THE AREA.
CURRENT OBS DEPICT A STEADILY INCREASING MOISTURE FIELD ACROSS MUCH
OF THE CWFA...AND WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL SHORTWAVE
MOVING TOWARD THE AREA FROM SOUTHWEST COLORADO. WITH A NUMBER OF
BOUNDARIES SETTING UP ACROSS THE CWFA...WILL BE DIFFICULT TO
DETERMINE EXACT INITIATION POINTS AND AREAS OF STRONGEST ACTIVITY AT
THIS TIME...BUT IN GENERAL THINK THE LARAMIE RANGE AND CONVERGENCE
ALONG BOUNDARIES WILL BE TRIGGER POINTS. CAPE VALUES IN EXCESS OF
2000 J/KG ALONG AND EAST OF THE LARAMIE RANGE WITH MINIMAL CAP IN
THE AFTERNOON WILL PROVIDE PLENTIFUL ENERGY FOR STORMS TO STRENGTHEN
AFTER INITIATION AND WITH A NORTHEASTERLY STORM MOTION. BIGGEST
DETERRENT FOR STORM ORGANIZATION WILL AGAIN BE MARGINAL 0 TO 6KM
BULK SHEAR VALUES OF AROUND 30 KT...WITH SLIGHTLY HIGHER VALUES
ACROSS NORTHERN PORTIONS OF THE CWFA. WITH THIS SCENARIO SETTING
UP...LIKELY WILL SEE LARGE HAIL AND DAMAGING WINDS FROM THE
STRONGEST STORMS...WITH THE TORNADO THREAT LOOKING TO BE LOW DUE TO
THE MARGINAL SHEAR. THERE IS A VEERING WIND PROFILE EXPECTED IN THE
LOW LEVELS THIS AFTERNOON AS EVIDENT ON NAM BUFR SOUNDINGS SO AN
ISOLATED TORNADO IS NOT OUT OF THE QUESTION...ESPECIALLY IN VCNTY OF
LOW LEVELS BOUNDARIES. WITH PRECIPITABLE WATERS APPROACHING AN INCH
THIS AFTERNOON...EXPECT MODERATE TO HEAVY RAINFALL WITH THESE
STORMS AS WELL. ACTIVITY IS EXPECTED TO CONTINUE OFF AND ON
OVERNIGHT ACROSS THE EASTERN PLAINS AS A COLD FRONT MOVES SOUTH
ACROSS THE AREA. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT.

SOUTHEASTERLY FLOW WILL RETURN FOR SATURDAY AS THE FRONT STALLS
ALONG THE LARAMIE RANGE. COOLER TEMPS AT THE SFC COMBINED WITH
BUILDING HEIGHTS AND WARMING TEMPERATURES ALOFT WILL CAP THE
ATMOSPHERE FOR THE MOST PART. EXPECTING JUST A FEW SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON IN THE UPSLOPE FAVORED REGIONS NEAR
THE MOUNTAINS.

A 120KT JET WILL MOVE INTO THE NORTHERN PLAINS ON SUNDAY WITH 700 MB
WINDS INCREASING TO 40 TO 50 KT. THE STALLED FRONT WILL SHIFT EAST
ON SUNDAY INFLUENCED BY THE STRENGTHENING WINDS ALOFT...AND SFC HIGH
PRESSURE WILL BUILD ACROSS THE GREAT BASIN. THUS WILL SEE WESTERLY
SFC WINDS STRENGTHEN FOR SUNDAY...WITH GUSTS IN EXCESS OF 50 MPH
LIKELY ALONG AND WEST OF THE LARAMIE RANGE. AT THE SAME TIME...A DRY
AIRMASS FROM THE GREAT BASIN WILL MOVE INTO THE FORECAST AREA TOO.
THE COMBINATION OF VERY STRONG WINDS FOR THIS TIME OF YEAR AND
HUMIDITIES IN THE LOW TEENS WILL HEIGHTEN CONCERN FOR CRITICAL FIRE
WEATHER CONDITIONS FOR SUNDAY. WILL KEEP VERY CLOSE EYE ON THIS
SITUATION AS IT DEVELOPS THE NEXT COUPLE OF DAYS.

LONG TERM...MONDAY THROUGH FRIDAY...
THE EXTENDED PERIOD COMMENCES WITH A BROAD LOW AMPLITUDE UPPER
TROUGH...WITH THE MAIN SHORTWAVE TROUGH ADVANCING EAST THROUGH
THE NORTHERN ROCKIES AND PLAINS TUESDAY NIGHT AND WEDNESDAY.
DIFFERENCES THEN MATERIALIZE THURSDAY AS THE ECMWF AND CANADIAN
MODELS DEVELOP RIDGING ALOFT WHILE THE GFS BRINGS ANOTHER SHORTWAVE
TROUGH ACROSS MT/WY AND THE DAKOTAS. THE MODELS COME INTO BETTER
AGREEMENT WITH AN AMPLIFYING UPPER RIDGE OVER THE ROCKIES ON
FRIDAY.

A PACIFIC FRONT WILL BE MOVING SOUTHEAST ACROSS THE CWFA MONDAY
BRINGING SLIGHTLY COOLER TEMPERATURES BUT NO PRECIPITATION.
STRONG AND GUSTY WESTERLY WINDS WILL OCCUR WEST OF THE LARAMIE
RANGE MONDAY AFTERNOON AS THE FRONT MOVES THROUGH. A LEE SIDE
LOW PRESSURE TROUGH QUICKLY DEVELOPS IN ADVANCE OF THE SHORTWAVE
TROUGH TUESDAY AND TUESDAY NIGHT. MAIN FORCING FOR CONVECTION
WILL BE CONFINED TO NORTHERN/CENTRAL WY. ISOLATED SHOWERS OR
TSTORMS WILL BE POSSIBLE FOR NORTHEAST PORTIONS OF THE CWFA.
ANOTHER FAST MOVING SYSTEM WILL KEEP SMALL PRECIPITATION CHANCES
FOR EAST CENTRAL WY AND PORTIONS OF THE WESTERN NEB PANHANDLE
THROUGH WEDNESDAY. A WARMER AND DRIER WEATHER PATTERN RETURNS
THURSDAY AND FRIDAY AS A SURFACE RIDGE BECOMES THE DOMINANT
FEATURE OVER THE NORTHERN/CENTRAL ROCKIES AND HIGH PLAINS.

FIRE WEATHER...
INCREASING MOISTURE IN THE LOW AND MID LEVELS TODAY WILL BRING A
GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO MUCH OF THE DISTRICT.
SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL...STRONG
DOWNDRAFT WINDS...AND VERY HEAVY RAINFALL. THIS ACTIVITY WILL
BEGIN ALONG THE LARAMIE RANGE EARLY THIS AFTERNOON...AND MOVE EAST
THROUGH THE EVENING. A FEW STORMS WILL PERSIST OVERNIGHT AS A COLD
FRONT DROPS SOUTH ACROSS THE DISTRICT TONIGHT. ISOLATED TO
SCATTERED STORMS WILL OCCUR EARLY SATURDAY AFTERNOON MAINLY NEAR
THE MOUNTAINS AS THE FRONT WILL STALL ALONG THE LARAMIE RANGE. ON
SUNDAY...THIS FRONT WILL MOVE EAST AS WINDS ALOFT STRENGTHEN AHEAD
OF THE NEXT WEATHER SYSTEM. WESTERLY WINDS WILL BECOME STRONG AS
THIS OCCURS...WITH SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE
EXPECTED TO SEE GUSTS IN EXCESS OF 50 MPH. A DRY AIRMASS WILL MOVE
INTO THE REGION AS WELL...AND WILL COMBINE WITH THE STRONG WINDS
HEIGHTEN CONCERNS FOR CRITICAL FIRE WEATHER CONDITIONS OVER MUCH
OF THE DISTRICT. EXPECT THESE CONDITIONS TO PERSIST THROUGH EARLY
IN THE WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

AVIATION...FINCH
Hazardous weather outlook, Jun 15, 12:49 PM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MDT FRI JUN 15 2012

WYZ101>119-161200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
149 PM MDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN INCREASINGLY MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING
FRONT WILL SET THE STAGE FOR WIDESPREAD THUNDERSTORMS THROUGH THIS
EVENING ESPECIALLY OVER AND EAST OF THE LARAMIE RANGE.  SOME OF THE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY TO THE
NORTH OF A WHEATLAND TO TORRINGTON LINE.  IN ADDITION...MANY OF THE
STORMS WILL PRODUCE HEAVY RAINFALL.  THE STORMS WILL BE SLOW
MOVING...TO THE NORTHEAST AT ABOUT 10 MPH...AND THE MOVEMENT WILL
CONTRIBUTE TO THE HEAVY RAIN POTENTIAL.  MINOR FLOODING WILL BE
POSSIBLE THROUGH THIS EVENING IN SOME AREAS OVER AND EAST OF THE
LARAMIE RANGE.  A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
9 PM FOR AREAS EAST OF THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT WILL MOVE THROUGH SOUTHEAST WYOMING AND BE LOCATED OVER
NORTHERN COLORADO SATURDAY MORNING. A WEAK TROUGH COMBINED WITH
A MOIST UPSLOPE FLOW WILL DEVELOP SCATTERED THUNDERSTORMS OVER
MUCH OF SOUTHEAST WYOMING SATURDAY AFTERNOON. A FEW STRONG
THUNDERSTORMS WITH SMALL HAIL...HEAVY RAIN AND GUSTY WINDS WILL BE
POSSIBLE.

WESTERLY WINDS MAY GUST AS HIGH AS 50 MPH WEST OF THE LARAMIE
RANGE MONDAY AFTERNOON...WHICH WHEN COMBINED WITH LOW RELATIVE
HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR EAST CENTRAL WYOMING
TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
AND EAST OF THE LARAMIE RANGE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-161200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
149 PM MDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN INCREASINGLY MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING
FRONT WILL SET THE STAGE FOR WIDESPREAD THUNDERSTORMS THROUGH THIS
EVENING OVER THE WESTERN NEBRASKA PANHANDLE. SOME OF THE STORMS WILL
PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY TO THE NORTH OF A
WHEATLAND TO TORRINGTON LINE.  IN ADDITION...MANY OF THE STORMS WILL
PRODUCE HEAVY RAINFALL.  THE STORMS WILL BE SLOW MOVING...TO THE
NORTHEAST AT ABOUT 10 MPH...AND THE MOVEMENT WILL CONTRIBUTE TO THE
HEAVY RAIN POTENTIAL.  MINOR FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING IN SOME AREAS OVER THE WESTERN NEBRASKA PANHANDLE.  A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA
PANHANDLE UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT WILL MOVE THROUGH THE WESTERN NEBRASKA PANHANDLE AND BE
LOCATED OVER NORTHERN COLORADO SATURDAY MORNING. WIDELY SCATTERED
THUNDERSTORMS WILL DEVELOP OVER MAINLY SOUTHERN PORTIONS OF THE
WESTERN PANHANDLE SATURDAY AFTERNOON. A FEW STRONG THUNDERSTORMS
WITH SMALL HAIL...HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE NORTHERN PANHANDLE
TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jun 15, 12:42 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
142 PM MDT FRI JUN 15 2012

WYZ106>108-152030-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
142 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND WESTERN
GOSHEN COUNTIES UNTIL 230 PM MDT...

AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GUERNSEY CAMPGROUND...OR 14
MILES NORTH OF WHEATLAND...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GUERNSEY CAMPGROUND...
  GUERNSEY...
  HARTVILLE...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 83 AND
102.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4258 10481 4230 10451 4207 10503 4227 10516
TIME...MOT...LOC 1942Z 243DEG 9KT 4225 10494

MSW
Special weather statement, Jun 15, 12:44 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
144 PM MDT FRI JUN 15 2012

WYZ106-115-116-152030-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-SOUTH LARAMIE RANGE WY-
144 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 230
PM MDT...

AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF LARAMIE...MOVING NORTHEAST AT 10
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LARAMIE...
  UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM...
  BALDY PEAK...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 295 AND
316.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4166 10554 4139 10530 4119 10575 4139 10590
TIME...MOT...LOC 1944Z 243DEG 9KT 4134 10573

MSW
Local storm report, Jun 15, 1:03 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             1 SW LARAMIE            41.30N 105.60W
06/15/2012  E0.25 INCH       ALBANY             WY   TRAINED SPOTTER

&&

MWEILAND
Special weather statement, Jun 15, 1:03 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT FRI JUN 15 2012

WYZ106>108-117-118-152100-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
203 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE...NORTHWESTERN
LARAMIE...EXTREME EASTERN ALBANY AND EXTREME SOUTHWESTERN GOSHEN
COUNTIES UNTIL 300 PM MDT...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF IRON MOUNTAIN...OR 27 MILES
SOUTHWEST OF WHEATLAND...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHUGWATER...
  BORDEAUX...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 49 AND
77.

&&

LAT...LON 4204 10495 4172 10463 4158 10520 4173 10533
TIME...MOT...LOC 2003Z 235DEG 14KT 4170 10516

TJT
Special weather statement, Jun 15, 1:19 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT FRI JUN 15 2012

NEZ095-WYZ102-108-152100-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-
219 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIOUX...SOUTHEASTERN
NIOBRARA AND EXTREME NORTHEASTERN GOSHEN COUNTIES UNTIL 300 PM MDT...

AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF PRAIRIE CENTER...OR 14 MILES
EAST OF LUSK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISON...
  VAN TASSELL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4287 10385 4261 10385 4258 10428 4276 10432
TIME...MOT...LOC 2019Z 260DEG 14KT 4269 10417

TJT

The radar

The Cheyenne radar (KCYS), 110 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.

Funnel Cloud, Platte

When
June 15, 1:29 PM MST
Where
Platte County, 9.34 mi SSE of Guernsey
Reported by
Park/Forest Service
Coordinates
42.140, -104.680

A funnel cloud was reported a mile east of the Grayrocks Reservoir.

Thunderstorm Wind, Converse

When
June 15, 5:58 PM MST
Where
Converse County, 2.97 mi N of Douglas
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
42.792, -105.379

The ASOS wind sensor at the Converse County Airport measured a peak gust of 64 mph.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380806, 380805.